Translator Disclaimer
June 2013 Pruned discrete random samples
Rudolf Grübel, Paweł Hitczenko
Author Affiliations +
J. Appl. Probab. 50(2): 542-556 (June 2013). DOI: 10.1239/jap/1371648960

Abstract

Let Xi,i ∈ ℕ, be independent and identically distributed random variables with values in ℕ0. We transform (`prune') the sequence {X1,...,Xn},n∈ ℕ, of discrete random samples into a sequence {0,1,2,...,Yn}, n∈ ℕ, of contiguous random sets by replacing Xn+1 with Yn +1 if Xn+1 >Yn. We consider the asymptotic behaviour of Yn as n→∞. Applications include path growth in digital search trees and the number of tables in Pitman's Chinese restaurant process if the latter is conditioned on its limit value.

Citation

Download Citation

Rudolf Grübel. Paweł Hitczenko. "Pruned discrete random samples." J. Appl. Probab. 50 (2) 542 - 556, June 2013. https://doi.org/10.1239/jap/1371648960

Information

Published: June 2013
First available in Project Euclid: 19 June 2013

zbMATH: 1270.60016
MathSciNet: MR3102499
Digital Object Identifier: 10.1239/jap/1371648960

Subjects:
Primary: 60C05
Secondary: 60F99, 60J10

Rights: Copyright © 2013 Applied Probability Trust

JOURNAL ARTICLE
15 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.50 • No. 2 • June 2013
Back to Top